Heart problem

What a silly title for this site, couldnt think of anything else. After a successful ablation in May and a further consultation it was agreed I would

stop Bisoprolol. Unfortunately, I had almost constant breathlessness if

I tried to do anything, so I was advised to restart Bisop and cut back more

gradually. I am still in the process of doing that, I take 1.25 grams and am

at the stage of taking 1 every 3rd day, although I still have breathlessness

its of short duration and only occasionally stops me from doing anything.

I was about to skip another day when yesterday after going for a walk I

felt a really strange feeling my heart not beating properly, felt extremely faint and

dizzy and sat down before I fell down. I found my heartbeat was about

110' which I thought was high but I had just been exercising, so not

really excessive. I was extremely tired for the rest of the day but carried on

doing my normal stuff after resting for a while. Today should have been another reduction in Bisop but decided not to. Whilst sat here I experienced

a noticeable lapse in my normal heart rythmn, have just got back from a

walk with the dog. Is this just a blip?.

Funny thing is I was going to post because a friend has warned me of a

problem I may have in regard to my taking Apple Cider Vinegar.

I have ibs and associated problems. I was advised A.C.V. is very good

for anyone with digestive problems and I am so much better after taking

it, Im hoping shes wrong. She said that it contains lots of potassium and

that anyone who has heart problems could suffer potentially serious

effects. Ive searched around and I found the exact opposite, in that it

can lower your levels of potassium. I wondered if anyone had any experienve

of this.


3 Replies

  • Shirlygirly, When you noticed your heart beat was 110 after exercise, was it 110 and REGULAR or IRREGULAR? That's the key. If it was regular, that is likely just a response to exercise. But when you say there was a noticeable difference in your rhythm after walking the dog, did it feel like A.Fib or something different, like an extra beat? Do you have an AliveCor monitor to check your EKG? You are still in the 3-6 month blanking period post ablation where little blips can certainly occur and it doesn't mean the ablation wasn't successful, but it would be good to get it checked out.

    As for the cider vinegar, it takes pretty large quantities to make a difference in potassium, but the big question, is do you take a diuretic? If you do, then cider vinegar, along with the 'water pill' can absolutely cause you to be low on potassium, and I would not take much of it.

    Potassium imbalance can absolutely trigger arrhythmia. After my ablation, they gave me Lasix to get rid of the excess fluids and it smacked my potassium level down to almost nothing and that threw me right back into AF 48 hours after my ablation.

    Good for you for exercising. That's one of the keys to being heart healthy. If you are still feeling any irregular beats get in touch with your EP so you can figure out exactly what's going on. Don't panic!

  • It would be interesting to know your normal heart beat at rest, shirlygirly. 110, in normal NSR and after walking or exercising, wouldn't strike me as over the top. I'm not sure that the Bisoprolol has a lot of bearing on what is worrying you. You are on a very low dose and I wouldn't expect 1.25 every three days to cause breathlessness. The more you take, the more tired and breathless you could be. That's what I found anyway. As SMRG suggests, it might be good to get too many irregular beats checked out. Bisop will only slow your rate - it won't regulate its rhythm.

    Hope you feel better soon.


  • Hi, I mentioned the Bisop because I wanted to give all the facts and

    i am cutting down. I actually started with 2.5mg but passed out so my dose was lowered and Ive been fine but always inclined towards breathlessness as a feature of my af. My resting heartrate is around 55' and the last few weeks I have upped my exercise just

    because I have felt so much better. Anyhow I will wait another few days before I cut back further with the Bisop.

    Thanks for your imput.

You may also like...